MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM
Catalog Number 364951
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use foreign matter "moisture" was discovered in tube with a bd vacutainer® c&s preservative urine tube.The following information was provided by the initial reporter: i noticed that the inside of the grey top had a bit of moisture which caused the powder inside to clump and not break down once filled with an actual urine specimen.I am not aware of any erroneous results because the tubes were pulled before we could use any.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: upon evaluation of the customer returned samples and photos, the customer¿s product issue was observed during visual evaluation and inspection.The tubes appear to have additive that is a liquid consistency.This issue is known as a ¿melt back¿, this happens when the 300-batch unit tray that the tubes are in is not sitting directly on the shelf in the lypholization unit.They are then unable to freeze and be dried without contact to the shelf.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.

Brand Name
BD VACUTAINER C&S PRESERVATIVE URINE TUBE
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10512136
Report Number1917413-2020-00797
Device Sequence Number3123774
Product Code JSM
UDI-Device Identifier50382903649513
UDI-Public50382903649513
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Catalogue Number364951
Device Lot Number0072426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;